1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Insulin advice after hypo

Discussion in 'Type 1 Diabetes' started by Tumble, Apr 16, 2013.

  1. Tumble

    Tumble Type 1 · Well-Known Member

    Messages:
    48
    Likes Received:
    2
    Trophy Points:
    48
    I had a hypo @ 11:15am, nothing major just enough to make me feel tingly with a reading of 3.9. So I had 20g of carbs to bring my levels up. At 12:30pm I checked my levels again and they had risen to 9.7 so I decided to head for a walk at lunch to bring these down a bit before I ate lunch. When I tested just before I ate lunch I was 8.4. Now I know these readings aren't drastically high but they are high enough to annoy me. Anyway my question is do I correct the 8.4 by taking extra insulin or do I just take my usual amount? I know I should know this but I always seem to get it wrong and once again I can't get through to my diabetes team.

    Any help much appreciated. (These are just today's figures as an example, sometimes the readings are much higher).

    Thanks
     
  2. justjay

    justjay · Well-Known Member

    Messages:
    87
    Likes Received:
    2
    Trophy Points:
    28
    I personally wouldn't ever correct for a reading like that, I'd be happy if all mine were at that! :lol: I'd stick to the normal amount as there will most likely be some still floating around in your system which should reduce them a bit further I'd have thought

    Sent from the Diabetes Forum App
     
  3. carlos37

    carlos37 · Active Member

    Messages:
    25
    Likes Received:
    0
    Trophy Points:
    21
    id agree with above post in theory if you tried to correct it with another unit it would drop it further so you would be back down in hypo territory again I got told by my dn that if its below 9 or thereabouts not to correct it hope that helps
     
  4. misslotty1

    misslotty1 · Active Member

    Messages:
    33
    Likes Received:
    0
    Trophy Points:
    26
    I agree too. Dafne says never correct after a hypo. (Even if it didn't feel like one) x

    Sent from my GT-I5500 using DCUK Forum mobile app
     
  5. Tumble

    Tumble Type 1 · Well-Known Member

    Messages:
    48
    Likes Received:
    2
    Trophy Points:
    48
    Perfect, thanks very much for the replies.
     
  6. Ausra

    Ausra · Well-Known Member

    Messages:
    106
    Likes Received:
    9
    Trophy Points:
    38
    Hypo is considered anything less then 3.5 by DAFNE. Sometimes you might feel hypo because of quick sugar drop or if your levels been higher then usual for some time, it's normal.
    If it's 3.9 i would take something too..it is low..but maybe just a cup of tea..
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook